Nebraska, 2005

Hail in Nebraska, July 12, 2005

July 12, 2005 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 12, 1:10 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 12, 1:10 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
210 PM CDT TUE JUL 12 2005

.DISCUSSION...
SOME ISOLATED SHOWERS/THUNDERSTORMS ARE POSSIBLE IN THE SHORT TERM
BUT MAIN FOCUS WILL BE TEMPERATURES FOR THE NEXT SEVERAL DAYS. THE
LARGE SCALE PATTERN SHOWS A LARGE MID LEVEL ANTICYCLONE ACROSS THE
CENTRAL AND SOUTHERN ROCKIES...WITH REMNANTS OF DENNIS OVER SRN IL.
SOME HIGH LEVEL MOISTURE WAS SPIRALING OUTWARD INTO OUR AREA. THIS
MAY HAVE BEEN ENOUGH TO HELP LOCALLY DECREASE THE WEAK INVERSION
THAT WAS IN PLACE AROUND 500 MB IN THE OAX SOUNDING FROM 12Z. SOME
STORMS HAVE POPPED UP OVER THE PAST HOUR OR SO...AND DID GET A BIT
OF LIGHT PCPN HERE AT THE OFFICE. CUMULUS FIELD WAS ALSO GETTING
ENHANCED OVER PARTS OF MN AND NWRN IA...WHICH MAY AFFECT ABOUT THE
ERN HALF OF THE FORECAST AREA THROUGH THIS EVENING. EXPECT LOWS TO
BE SIMILAR TO THOSE FROM THIS MORNING...IN THE MID 60S TO NEAR 70.

ON WEDNESDAY...SITUATION DOES NOT CHANGE A LOT COMPARED TO TODAY...
BUT WILL LEAVE POPS AT 14 OR LESS. THE NEXT FEW SHIFTS CAN MONITOR
AND SEE WHAT HAPPENS. HIGHS ON WEDNESDAY SHOULD BE PRETTY CLOSE TO
THOSE FROM TODAY. THE PERIOD FROM WEDNESDAY NIGHT THROUGH SATURDAY
SHOULD BE MAINLY DRY WITH ABOVE NORMAL TEMPERATURES...LOWS SHOULD
BE IN THE UPPER 60S TO LOWER 70S AND HIGHS IN THE LOWER/MID 90S.
SOME UPPER 90S ARE NOT OUT OF THE QUESTION...ESPECIALLY ON FRIDAY
AND SATURDAY. MAIN SHORTWAVE ENERGY DURING THE TIME WILL BE WELL
TO THE NORTH ALONG THE CANADIAN BORDER. LONGER RANGE MODELS TRY TO
BRING A VERY WEAK TROUGH WESTWARD INTO THE CENTRAL PLAINS BY LATE
FRIDAY...POSSIBLY ASSOCIATED WITH WHATEVER WILL BE LEFT OF FORMER
HURRICANE DENNIS. AT THE SAME TIME A STRONG TROUGH WILL BE DIGGING
SEWD FROM WRN CANADA. THIS FEATURE SHOULD BRING A CHANCE FOR RAIN
AND SOME COOLING BY SUNDAY. ITS STILL A LONG WAY OFF...BUT COULD
CONCEIVABLY SEE SOME MOISTURE FROM EMILY MAKE IT INTO THE PLAINS
BY EARLY NEXT WEEK. FLOW AROUND THE HIGH OVER THE SERN U.S. WOULD
BE FAVORABLE FOR THAT TO HAPPEN...BUT AGAIN ITS A LONG WAY OUT.

LONGER RANGE PROGS SUGGEST THAT RIDGE WILL STRENGTHEN AND REBUILD
ACROSS THE ROCKIES BY THE MID PART OF NEXT WEEK..WITH HOT AND DRY
CONDITIONS AGAIN SPREADING INTO THE AREA.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

MILLER
Hazardous weather outlook, Jul 12, 10:50 AM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1150 AM CDT TUE JUL 12 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-122310-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1150 AM CDT TUE JUL 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON. SHOULD A THUNDERSTORM
POP UP...A BRIEF WIND GUST TO 40 MPH AND LIGHTNING COULD ACCOMPANY
THE STORM.

ISOLATED THUNDERSTORMS ARE POSSIBLE DUE TO LINGERING MOISTURE AND
INSTABILITY IN THE AREA...AS TEMPERATURES WARM INTO THE LOWER 90S
IN SPOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS LATE SUNDAY AFTERNOON THROUGH
MONDAY NIGHT AS THE NEXT COLD FRONT PUSHES THROUGH THE CENTRAL
PLAINS. ISOLATED STORMS COULD BE SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

ZAPOTOCNY

The radar

The Omaha radar (KOAX), 106 km away, was scanning. The volume nearest the first event began at 21:23 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Gage

When
July 12, 3:25 PM CST
Where
Gage County, 6 mi NNE of Filley
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.367, -96.483

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467565.